Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for itchy bumps on the back

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8168 Questions

default
Posted on Fri, 10 Mar 2017 in Skin Hair and Nails
Question: I have had a rash on my back for the past few weeks. Its started off as itchy bumps along my upper back and spine, and it has now spread all over my back and has discoloration and a lot of discomfort. Ive attached pictures of the progress, any idea what it is???
doctor
Answered by Dr. Kakkar S. 38 minutes later
Brief Answer:
Eczematous dermatitis

Detailed Answer:
Hello. Thank you for writing to us

I am Dr.Kakkar (Dermatologist).
I have gone through your query and i have noted your concern.
I have viewed the images.

Seems like eczematous dermatitis.

I would suggest you to use a topical moderately potent steroid cream e.g Mometasone furoate 0.1% cream.

In fact since it has become extensive, I would rather also suggest a course of an oral steroid i.e prednisolone for a week (please get the necessary prescription from the local physician).

You may also take a tablet of Cetirizine 10mg once daily at bedtime for symptomatic relief from itching.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Kakkar S. 28 minutes later
I actually was already on the steroid and it got worse.
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Need information

Detailed Answer:
Ok.

Can you please specify were you on oral steroids? or topical steroid cream? which one?

Regards
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Kakkar S. 32 minutes later
Topical. It's called betamethasone valerate 0.1%
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
In my view you need an oral steroid

Detailed Answer:
Thank you.
The rash is widespread. Topical steroid alone may not be very effective. Surely you need an oral steroid.
Another possibility is that you are allergic to the topical steroid or preservative in the cream that you are using and that has probably led to worsening.
I would also suggest you to take a tablet of cetrizine 10mg once daily for itching.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kakkar S. 10 hours later
Ok so I am currently taking prednisolone, my dr only prescribed me enough for 4 days and then im also taking cetirizine for the itch. Is fhere aything else I should avoid? Is working out ok right now? Pools, sauna, hot tub?
doctor
Answered by Dr. Kakkar S. 16 hours later
Brief Answer:
Avoid these activities for a few days

Detailed Answer:
Hi.

Since excercise or workout, swimming, sauna, hot tub etc may cause discomfort so avoid these activities for a few days.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  
Medical Procedures

Recent questions on  Mometasone

doctor1 MD

hello doc i m frm India(19 years - male). i ve got vitiligo in 80% of my body like above eyelid, knees, small areas around bones in ankles, and nipples. Darmatologists prescibed me trioxalen usp 25mg, tacrolimus .1% , mometasone furoate .1% usp, nb uv-b,etc. After 2 months of treatment, there s no change in vitiligo size but get reddish pink. Doc substituted mometasone with halobatasol propionate .05% due to low stock of mometasone in govt hosp and skin started peeling off nipples as a result to inc vil. size and no were else. So doc stopped tacrolimus ointment . But skin is still peeling off my nipples and size is increasing. What to do ??? Should i use tacrolimus and insist using mometasone furoate.. PLZ HELP

doctor1 MD

hi

I was diagnosed for facial Seborrheic dermatitis which caused some hair loss in the mustache area just above the upper lip and was advised to use mometasone furoate solution which has treated the condition, but i have a tiny bald spot where i was affected. The doctor had told me to apply a certain tincture to stimulate hair growth in the affected region after ten days of applying the mometasone furoate solution. Unfortunately, my wife lost the prescription and I dont know what kind of tincture was prescribed. I currently reside in different city and I cannot consult the doc again, and neither can call the doctor cause I do not have the doctors phone number.

Therefore, I'd really appreciate if you could please advise me as to which tincture I should apply.

Regards,
Rick
                                                                 
                                                                 

doctor1 MD

My four year old son was diagnosed recently with having inflamed membranes in his nostril which in turn was responsible for sleep apnea. I was prescribed Nasonex spray and it was recommended that i use same for one month. five weeks have since gone by, i see no improvement. Should i have the ENT test him for asthma

doctor1 MD

hi doctor i am 32 years old , i have allergic to cold air, which is more severe in the morning, i consulted the physician they given me nasonex, when i take the nasonex it gives me only temporary relief. my concern is that i am planning for pregnancy since one year, i couldnot so far, i worried that it because of the severe sneezing, we consulted gynaecologist for any other problem. but all the result seems to be normal. i like to get permanent relief from the sneezing . taking corticosteroids while trying to get pregnant will affect or not? give me some solution to get relief from the sneezing and to get pregnant soon. thank you.

doctor1 MD

Hello doctor The corners of my lips especially the left corner of the lower lips feels very dry and flaky ( it is not completly peeling off and coming such that I can wipe it offf but at the same time if I wipe it off using cotton bud it becomes...

doctor1 MD

My 5 year old daughter has had this rash on her bottom (cheeks and back of upper leg) since last Wednesday. No where else on body. Called doc and they said yeast infection (They didn't see her, just by description). Two days ago, it still wasn't...

doctor1 MD

I HAVE A PRICKLY RASH ON MY LEGS BEEN USING CORTISONE FOR MILD RASH NOW IT IS ALL OVER MY LEGS